MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MUST MINI MUST MINI POLYAXIAL SCREW 4.0 X 22 FULL THREAD + NUT; SPINE POLYAXIAL SCREW

MEDACTA INTERNATIONAL SA MUST MINI MUST MINI POLYAXIAL SCREW 4.0 X 22 FULL THREAD + NUT; SPINE POLYAXIAL SCREW
Catalog Number 03.75.106
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Movement Disorder (4412)
Date of Event 08/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by medacta medical affairs manager: a revision surgery was performed the day after a posterior cervical stabilization using screws and rods.The revision was necessary because the patient was unable to move his fingers after the surgery and the subsequent imaging revealed that the c7 left screw was interfering with t1 left nerve root.The available imaging confirmed that the subjected screw was outside the pedicle.The screw was placed freehand because the myspine guide did not seat properly on the bone, and the direction of the drill appeared not appropriate.The analysis performed by the patient-matched department showed no errors in the process.The issue may be related to the positioning phase of the guide on the bone, which could have been complicated by incomplete bone cleaning, a crucial step for properly seating the guide.However, the exact root cause of the issue remains undetermined.Myspine process analysis: our analysis of the myspine process of this case found no deviations from the standard procedures.Each step has been performed correctly.We reproduced the guides and their bone model and the fitting check was ok and conform.Guides are stable with good docking points.
 
Event or Problem Description
Primary surgery was performed at c7-t2 with the myspine guide on (b)(6) 2024.When the surgeon tried to create the screw hole, he was not able to seat the myspine guide properly, so he created the screw hole and inserted the pedicle screw with the freehand.After the surgery, it was discovered the symptoms which the patient unable to move his fingers.Checking the x-ray, it was found that the pedicle screw on the left side of c7 was interfering with the root of t1, causing neurological symptoms.Revision surgery was performed on (b)(6) 2024.The pedicle screw at the left side of c7 was removed, and the symptoms improved.
 
Additional Manufacturer Narrative
Information entered with respect to the initial: batch review of the myspine guides related to the surgery.Additional consideration from mysolution team.Please note that these myspine guides related to this complaint are a customized version of the standard guides and are not distributed nor registered in usa.Batch review performed on 18 october 2024: customized myspine guides lot 13999s: (b)(4) items manufactured and released on 02-aug-2024.No anomalies found related to the problem.The problem was reported only on one piece of the lot.Additional consideration performed by mysolution department: with the reprint, we also verified the reproducibility of the guides and their bone models.It was found to be conform, with no anomalies and exactly corresponding to the design and 3d developed by the myspine team.

Brand Name
MUST MINI MUST MINI POLYAXIAL SCREW 4.0 X 22 FULL THREAD + NUT
Common Device Name
SPINE POLYAXIAL SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key20201054
Report Number3005180920-2024-00730
Device Sequence Number7518125
Product Code NKG
UDI-Device Identifier07630030863523
UDI-Public07630030863523
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number03.75.106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date09/12/2024
Supplement Report FDA Received Date11/15/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceAsian